Diane, I tried Lyrica, for about 4 days, gained 6 pounds and stopped it...really scared me...I can't afford to gain any weight. It was definitely not the right medication for me.
Hi Diane, I just tried Lyrica for the second time and I don't care for it any more this time than I did the last time. The 1st time I was given 25mg 1x a day. It didn't do anything helpful. I have had a bunch of stuff go wrong as of late, had to go to ortho dr. due to my body developing tendenosis. This dr. gave me Lyrica at 75mg 1x a day, w/ the plan to up it to 2x a day in 2 wks.
I have heard so much about the weight gain, I decided to limit myself to what I could have - food and drink. I have a bland diet as it is but I made myself drink tea, herbal instead of iced tea. My usual tea is decaf w/ lemon skip the sugar. I also upped my water intake, I usually have my water bottle w/ me at all times. I have lentil soup for lunch usually every day. I can't stand the smell of beef anymore, so basically I eat mostly chicken, sorry Chutz lol. I do not own a scale, I can feel the difference in my jeans.
As annoying as the weight gain is, I am concerned w/ another aspect. I had been getting pains in my head, left temple area. My pcp dx w/ Trigeminal Neuralgia. Since it wasn't TOOOO bad we were going to hold off w/ meds. Since this last try w/ Lyrica, the TN has been horrible. The pain is more frequent, several times per hr. I spoke w/ ortho dr, asked if Lyrica could be causing this increase in pain. He said it might, he hasn't heard one way or the other re this. He then said it could be an aneurysm, maybe not, didn't think I was having a stroke, bring it to my pcp's attention so she could follow up. What kind of an ans is that?!
I know this doesn't ans any ????, but I thought I would share my experiences w/ this drug. Hope you have a good day. God bless. Alice
I've had good results using Lyrica. I have been taking Lyrica for serveral months now. I did gain about 10 pounds the first week but I haven't gained anymore since then. Before I started taking it, I had this terrible pain and a burining sensation in the back of my neck on the right side. That lasted for a about a year. Once I started taking Lyrica the pain and burn went away. No other meds had helped before that. I even had steriod shots directly in the neck but that would last only about 3 to 4 week and then all the symptoms would come back.
If I take it during the day, it really makes me loopey and I can't focus at all so I take 150 mg at night before bed. It does help me sleep better as well as keep the burning ensation away.
Hope this helps too :o)
thank you sooooo very much for all your input!! I went to the mall with my youngest son today and we stopped at Burger King, as I was waiting for him to get our food, all I could see around me was overweight people...and I am like...whoa..that might be me in a couple of weeks or months should I decide to take this drug. It's not vanity, I have struggled to keep the weight down for 5 yrs..and now that I stopped the prednisone..the weight is comiing off. I gained 15 - 20 lbs during my 5 yrs on prednisone.
Alice, I think there was something on that site I posted about a woman experiencing excruciating head pain..but not sure if it was before or after her Lyrica treatment. I will try to find it, and if I do..I will post it here for you.
I am more afraid of taking the drug, then finding out that it is dangerous, and end up with another disease because of the extreme weight gains.
Still thinking about it......LOL
Diane, thank you. If you do find it, I would be very interested. I don't blame you for being careful, it is a concern.
Agravesgirl, the left temple was just horrible, but I didn't have the prob w/ my hands. I had the pain in temple before I started on the Lyrica, but not that intensity. I stopped the Lyrica but I am still getting the clenching in my temple. I'm going to get a hold of my pcp to discuss a few things. Did you contact your dr? I hope you got an answer and I hope it was good news. Pls let us know how you are doing.
Hope you both have a good night. God bless. Alice.
Thanks, Diane. I had the opposite effect from the Lyrica, the pain was even more intense and frequent. AND my jeans felt snug, not happy w/ either side effect. I'm glad someone had a good response to the med.
I do appreciate you hunting this down for me. Hope you have a peaceful night. God bless. Alice.